Yang, L., Neild, S.A., Wagg, D.J. et al. (1 more author) (2006) Model reference adaptive control of a nonsmooth dynamical system. Nonlinear Dynamics, 46 (3). 323 - 335. ISSN 0924-090X
Abstract
In this paper a modified model reference adaptive control (MRAC) technique is presented which can be used to control systems with nonsmooth characteristics. Using unmodified MRAC on (noisy) nonsmooth systems leads to destabilization of the controller. A localized analysis is presented which shows that the mechanism behind this behavior is the presence of a time invariant zero eigenvalue in the system. The modified algorithm is designed to eliminate this zero eigenvalue, making all the system eigenvalues stable. Both the modified and unmodified strategies are applied to an experimental system with a nonsmooth deadzone characteristic. As expected the unmodified algorithm cannot control the system, whereas the modified algorithm gives stable robust control, which has significantly improved performance over linear fixed gain control.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2006.Springer Verlag. This is an author produced version of a paper subsequently published in Nonlinear Dynamics. Uploaded in accordance with the publisher's self-archiving policy. |
Keywords: | Gain wind-up, Non-smooth dynamics, Adaptive control, Robustness. |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Engineering (Sheffield) > Department of Mechanical Engineering (Sheffield) |
Depositing User: | Symplectic Sheffield |
Date Deposited: | 10 Jul 2014 08:46 |
Last Modified: | 12 Jul 2014 04:33 |
Published Version: | http://dx.doi.org/10.1007/s11071-006-9048-6 |
Status: | Published |
Publisher: | Springer Verlag |
Refereed: | Yes |
Identification Number: | 10.1007/s11071-006-9048-6 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:79697 |